Nonlinear Bogolyubov-Valatin transformations and quaternions

J.W. van Holten, K. Scharnhorst

Research output: Contribution to JournalArticleAcademicpeer-review


In introducing second quantization for fermions, Jordan and Wigner (1927, 1928) observed that the algebra of a single pair of fermion creation and annihilation operators in quantum mechanics is closely related to the algebra of quaternions H. For the first time, here we exploit this fact to study nonlinear Bogolyubov-Valatin transformations (canonical transformations for fermions) for a single fermionic mode. By means of these transformations, a class of fermionic Hamiltonians in an external field is related to the standard Fermi oscillator. © 2005 IOP Publishing Ltd.
Original languageEnglish
Pages (from-to)10245-10252
JournalJournal of Physics A. Mathematical and General
Issue number47
Publication statusPublished - 2005

Bibliographical note

Nonlinear Bogolyubov-Valatin transformations and quaternions


Dive into the research topics of 'Nonlinear Bogolyubov-Valatin transformations and quaternions'. Together they form a unique fingerprint.

Cite this